A mother has shared a harrowing picture of her teenage son on a life support machine as she warns of the dangers of ‘black market’ drugs bought online.
Genna Ross has urged people to only use tablets prescribed for them by doctors after her 18-year-old son Kyle Elliott took illicit ‘diazepam’ that affected his mental health.
The 38-year-old said taking the ‘fake blues’, bought for 50p each via a Facebook advert, led to her son overdosing a week later on medication he had actually been prescribed.
She believes this was because the ‘black market’ drugs ‘tipped him over’ the edge and ‘made him paranoid’, leading to him trying to take his own life.
Mr Elliott, from County Antrim in Northern Ireland, who his mother says has ‘underlying issues’, was left unable to breathe on his own and spent New Year in intensive care on a life support machine. He has since recovered and returned home.
Harrowing: Genna Ross shared a picture of her teenage son Kyle (pictured) on a life support machine as she warned of the dangers of ‘black market’ drugs bought online
His mother, Genna Ross (pictured right), 38, has now shared the heartbreaking pictures of her son in hospital to raise awareness of ‘black market’ drugs
Ms Ross has now shared the heartbreaking pictures of her son in hospital to raise awareness of ‘black market’ drugs.
She told Belfast Live: ‘I don’t want any other parent to see their child like that.
‘It’s awful seeing your child lying there and not knowing if he is ever going to wake up.
‘It was all because of the black market drugs – that’s what tipped him over. The tablets he bought off the internet.
‘He does have underlying issues, but it was these tablets that made him do this. He wanted to die. He left me a note and everything.’
Mr Elliott was was found outside shops just after 11pm on December 30 and had phoned 999.
The police were called and Ms Ross rushed to find him. She said he was hallucinating and acting ‘strange’.
Pictures show Mr Elliott completely wired up with tubes to help him breathe
When he was taken to hospital he stopped breathing and was put on a life support machine.
Pictures show Mr Elliott completely wired up with tubes to help him breathe.
Mr Elliott has since been discharged from the ICU at Antrim Area Hospital.
For confidential support call the Samaritans on 116123 or visit a local Samaritans branch, see www.samaritans.org for details.